MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA TIBIA TRABECULAR METAL 2-PEG POROUS FXD BRG RT SIZE E; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PERSONA TIBIA TRABECULAR METAL 2-PEG POROUS FXD BRG RT SIZE E; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Bacterial Infection (1735); Erosion (1750); Hematoma (1884); Pain (1994); Joint effusion (4849)
Date of Event 01/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Additional associated products: 42502206402 persona femur trabecular metal (cr) narrow porous lot# 64278729.42522100810 persona articular surface medial congruent (mc) right 10 mm lot# 64375813.
 
Event or Problem Description
It was reported a patient had an initial right total knee arthroplasty followed by a manipulation under anesthesia one month later.Subsequently, patient began to have pain and swelling one month post mua, and an i&d was performed on an infected extra-articular hematoma.A subsequent i&d due to ongoing extra-articular infection was performed another month after the previous i&.The two i&ds failed to resolve the infection and a two stage revision was performed about one month post procedure.During the revision, medially encountered purulence with positive cultures of staphylococcus aureus and erosion was noted through the external fascia.All implants, except the patella, were removed and a new femoral component was implanted with a spacer.Eleven moths after placing the spacer a stage ii revision was completed without complication and a new revision system was implanted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4, b5, g3, g6, h1, h2, h3, h6, h10, h11 a hematoma is a mass of clotted blood that forms in a tissue, organ, or body space.A hematoma can be associated with pain, swelling, ecchymosis, serosanguinous or bloody drainage after a recent surgical procedure or trauma and can predispose the patient to infection.The development of a postoperative hematoma can be correlated with the surgical procedure and perioperative anticoagulation therapy prescribed to prevent thrombus formation.Most hematomas resolve on their own, without surgical intervention, while some do not.Larger hematomas may need to be surgically evacuated in order to resolve.As timeframes of onset differ due to individual contributing factors, a specific timeframe of expected occurrence cannot be established.During the investigation process a review of the sterile certifications were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, implanted products are not identified as the source or contributing to the reported infection.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PERSONA TIBIA TRABECULAR METAL 2-PEG POROUS FXD BRG RT SIZE E
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19133136
Report Number0001822565-2024-01299
Device Sequence Number4658082
Product Code JWH
UDI-Device Identifier00889024510562
UDI-Public(01)00889024510562(17)290430(10)64077537
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K173417
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42530007102
Device Lot Number64077537
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2024
Supplement Date Received by Manufacturer09/03/2024
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight94 KG
Patient EthnicityNon Hispanic
Patient RaceWhite